Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 2, NWS El Paso, TX

March 13, 2008

NWS El Paso, TX issued this high wind warning at Mar 13, 2008, 12:37 PM MDT. It took effect at Mar 14, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 12:37 PM MDT (18:37 UTC)
In effect from
Mar 14, 2008, 12:00 PM MDT
Expired
Mar 14, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 131837
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1237 PM MDT THU MAR 13 2008

...STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA FRIDAY...

.A VERY STRONG WESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING
ACROSS THE REGION BY MID DAY FRIDAY. SURFACE WIND SPEEDS OF 35 TO
45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO
BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT
LOWLANDS DURING FRIDAY AFTERNOON. WIND SPEEDS WILL DIMINISH
DURING THE NIGHTTIME PERIOD.

NMZ022>025-030>032-TXZ055-056-141400-
/O.UPG.KEPZ.HW.A.0001.080314T1500Z-080315T0400Z/
/O.NEW.KEPZ.HW.W.0002.080314T1800Z-080315T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1237 PM MDT THU MAR 13 2008

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO
9 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

.A VERY STRONG WESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING
ACROSS THE REGION BY MID DAY FRIDAY. SOUTHWESTERLY SURFACE WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH ARE POSSIBLE.
HIGHER GUSTS WILL OCCUR ON EASTERN SLOPES OF AREA MOUNTAINS. ALSO
BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT
LOWLANDS DURING FRIDAY AFTERNOON. WIND SPEEDS WILL DIMINISH DURING
THE NIGHTTIME PERIOD..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KEPZ 141353
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
753 AM MDT FRI MAR 14 2008

...STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA FRIDAY...

.A VERY STRONG WESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING
ACROSS THE REGION BY MID DAY TODAY. SURFACE WIND SPEEDS OF 35 TO
45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO
BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT
LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH DURING
THE NIGHTTIME PERIOD.

NMZ022>025-030>032-TXZ055-056-150300-
/O.CON.KEPZ.HW.W.0002.080314T1800Z-080315T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
753 AM MDT FRI MAR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING...


.A VERY STRONG WESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING
ACROSS THE REGION BY MID DAY TODAY. SOUTHWESTERLY SURFACE WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH ARE POSSIBLE. HIGHER
GUSTS WILL OCCUR ON EASTERN SLOPES OF AREA MOUNTAINS. ALSO BLOWING
DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS
DURING THIS AFTERNOON. WIND SPEEDS WILL DIMINISH DURING THE
NIGHTTIME PERIOD..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 4:36 AM MDT, 8 hours 1 minute earlier.

Area forecast discussion, Mar 13, 4:36 AM MDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
436 AM MDT THU MAR 13 2008

.SYNOPSIS...
WINDS WILL RETURN TO THE BORDERLAND STARTING THIS AFTERNOON. WE
CAN EXPECT BREEZY WINDS TODAY AND VERY WINDY CONDITIONS ON
FRIDAY. FIRE WEATHER DANGER WILL BE VERY HIGH. TEMPERATURES WILL
CONTINUE TO RUN ABOVE NORMAL THROUGH SUNDAY. ON SUNDAY AN
APPROACHING UPPER LEVEL STORM SYSTEM WILL SPREAD CLOUDS AND MORE
STRONG WINDS ACROSS THE AREA. AS THE LOW MOVE ACROSS THE AREA ON
MONDAY WE WILL SEE BELOW NORMAL TEMPERATURES WITH A CHANCE FOR
SHOWERS. THE MIDDLE PART OF NEXT WEEK LOOKS SUNNY...WARM...AND
DRY.

&&

.DISCUSSION...
WELL THE WIND MACHINE GETS TURNED ON TODAY AND WE REALLY WONT
TURN IT OFF UNTIL SOMETIME SATURDAY MORNING. TODAY WONT BE TO
BAD...EXCEPT FOR THE FIRE WEATHER FOLKS. WE CAN EXPECT BREEZY
CONDITIONS THIS AFTERNOON. IT LOOKS LIKE THE BREEZY WINDS WILL
CONTINUE THROUGH THURSDAY NIGHT AND THEN WE GET REALLY WINDY ON
FRIDAY. WITH A ZONAL FLOW ALOFT A LEE SIDE TROF WILL DEVELOP OVER
THE TEXAS PANHANDLE FRIDAY AFTERNOON. IN ADDITION A BAND OF
STRONG MID LEVEL WINDS WILL BE ROTATING ACROSS THE AREA ON
FRIDAY. THOSE TWO FACTORS COMBINED WITH DEEP MIXING WILL HELP
REALLY GET THE WINDS A-CRANKIN ON FRIDAY. CURRENTLY A HIGH WIND
WATCH IS IN PLACE AND IT LOOKS GOOD FOR US TO SEE HIGH WIND
WARNING SPEED WINDS ON FRIDAY. BY SATURDAY A STRONG UPPER LEVEL
STORM SYSTEM WILL BE DIGGING SOUTH ALONG THE CALIFORNIA COAST.
THIS WILL HELP TURN OUR WINDS TO A MORE SOUTHWESTERLY DIRECTION.
A LEE SIDE TROF WONT HAVE A CHANCE TO SET UP SO SATURDAY WILL BE
A CALM DAY BEFORE MORE WINDS ARRIVE ON SUNDAY.

ON SUNDAY MOST THE MODELS CONTINUE TO AGREE THAT THE UPPER LOW
WILL BEGIN TO MOVE ACROSS ARIZONA. THE ECMWF CONTINUES TO BE THE
OUTLIER IN MOVING THE LOW FURTHER SOUTH THROUGH NORTHERN
MEXICO...WHICH WOULD LIMIT ITS IMPACT ON US. I WILL CONTINUE TO
GO WITH THE GFS/DGEX SOLUTION OF MOVING THE LOW ALONG THE
U.S./MEXICO BORDER. AS THE LOW APPROACHES ON SUNDAY WE WILL AGAIN
SEE OUR SURFACE WINDS INCREASE. RIGHT NOW IT LOOKS LIKE A LOW END
WIND ADVISORY EVENT. THE LOW WILL DRAG A FAIRLY STRONG COLD FRONT
ACROSS THE REGION SUNDAY NIGHT SO AS THE SURFACE HIGH BUILDS IN
BEHIND THE FRONT THE WINDS WILL CONTINUE THROUGH THE FIRST PART
OF MONDAY. ALONG WITH THE WINDS WE WILL SEE A CHANCE FOR
SHOWERS...RAIN SHOWERS IN THE LOWLANDS AND SNOW SHOWERS IN THE
MOUNTAINS. FORECAST THINKING IS STILL THE SAME WITH THE LOW NOT
BEING ABLE TO TAP INTO MUCH PACIFIC MOISTURE...SO I HAVE KEPT THE
SCATTERED POPS CONFINED TO THE MOUNTAINS AND OUT WEST AND I HAVE
KEPT THE QPFS ON THE LOW SIDE. BY TUESDAY AND WEDNESDAY WE WILL
SEE A RETURN TO OUR DRY NORTHWEST FLOW ALOFT SO WE WILL SEE
IMPROVING CONDITIONS WITH PLENTY OF SUN FOR THE MIDDLE PART OF
NEXT WEEK.

TEMPERATURES WILL RUN WELL ABOVE NORMAL THROUGH SUNDAY. TODAY AND
FRIDAY WILL SEE HIGHS AROUND 10 DEGREES ABOVE NORMAL. ON SATURDAY
AND SUNDAY WE WILL SEE SOME SLIGHT COOLING...BUT STILL HIGHS WILL
BE A LITTLE ABOVE NORMAL. SUNDAY NIGHT THE LOW WILL USHER IN MUCH
COOLER AIR AND WE WILL SEE BELOW NORMAL HIGHS ON MONDAY. I AM
EXPECTING 15 TO 20 DEGREES OF COOLING FROM SUNDAY TO MONDAY FOR
THE HIGHS. ON TUESDAY TEMPERATURES WILL BEGIN TO RECOVER...BUT
WILL STILL RUN A LITTLE BELOW NORMAL. BY WEDNESDAY NEXT WEEK WE
WILL SEE OUR HIGHS BACK TO SEASONAL NORMALS.

&&

.AVIATION...13/12Z-14/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. BREEZY
SURFACE WINDS MAY CREATE SOME MECHANICAL TURBULENCE DOWNSTREAM OF
AREA MOUNTAINS.

&&

.FIRE WEATHER...
VERY DRY WEATHER TO CONTINUE THROUGH SUNDAY. TODAY WE WILL SEE
WINDS APPROACH AND OCCASIONALLY EXCEEDING CRITICAL VALUES...SO A
RED FLAG WARNING IS CURRENTLY IN PLACE FOR THE LOWLANDS OF TEXAS
AND SOUTHERN NEW MEXICO. IN ADDITION WE ARE EXPECTING EVEN
STRONGER WINDS ON FRIDAY SO A FIRE WEATHER WATCH IS IN PLACE FOR
FRIDAY. 20 FT WINDS TODAY WILL RANGE FROM 15 MPH TO 25
MPH...WHILE 20 FT WINDS ON FRIDAY WILL RANGE FROM 30 MPH TO 40
MPH. ONE OTHER THING WITH DECENT OVER NIGHT WINDS ON THURSDAY
NIGHT INTO FRIDAY MORNING...WE WILL STAY PRETTY WARM TEMPERATURES
SO THERE WILL BE LIMITED RH RECOVERY OVER NIGHT THURSDAY AS WE
HEAD INTO THE VERY WINDY DAY OF FRIDAY.

SATURDAY WILL BE CALMER...BUT WE WILL CONTINUE VERY DRY. ON
SUNDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL AGAIN TIGHTEN
OUR SURFACE PRESSURE GRADIENT. MOST LOW LAND LOCATIONS WILL REACH
CRITICAL VALUES WITH 20 FT WINDS RANGING FROM 20 TO 30 MPH. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE WINDS DECREASE AND RHS
INCREASE SO THE FIRE WEATHER THREAT WILL BE TEMPORARILY REDUCED.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  55  80  49  76 /   0   0   0   0   0
SIERRA BLANCA TX        76  49  80  43  75 /   0   0   0   0   0
LAS CRUCES              78  49  78  43  76 /   0   0   0   0   0
ALAMOGORDO              77  47  76  42  74 /   0   0   0   0   0
CLOUDCROFT              58  33  56  27  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   78  46  75  40  74 /   0   0   0   0   0
SILVER CITY             70  41  71  36  69 /   0   0   0   0   0
DEMING                  78  46  77  41  76 /   0   0   0   0   0
LORDSBURG               78  46  77  43  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR NMZ111-112.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ110>113.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     NMZ022>025-030>032.

TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ055-056.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     TXZ055-056.

&&

15/15
Hazardous weather outlook, Mar 13, 7:01 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
701 AM MDT THU MAR 13 2008

NMZ022>025-030>032-TXZ055-056-141315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
701 AM MDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WE CAN EXPECT BREEZY AND DRY CONDITIONS TODAY...SO WE WILL
APPROACH AND EVEN EXCEED CRITICAL FIRE WEATHER LEVELS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY STRONG WINDS AND EXTREME FIRE DANGER EXPECTED ON FRIDAY.
WINDS WILL INCREASE TO 35 TO 45 MPH IN THE AFTERNOON WITH GUSTS
TO 60 MPH POSSIBLE. WELL TAKE A BREAK FROM THE WEATHER ON
SATURDAY BEFORE AN UPPER LEVEL STORM SYSTEM BRING ANOTHER ROUND
OF STRONG WINDS TO THE AREA ON SUNDAY. THERE WILL BE A CHANCE FOR
LOW LAND RAIN AND MOUNTAIN SNOW SHOWERS ON MONDAY BEFORE WE SEE
IMPROVING CONDITIONS FOR THE MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:53 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more32 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.